Alert archive / North Dakota / River Flood Warnings in 2009
River Flood Warning 60, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jun 27, 2009, 4:33 PM CDT for Richland County, North Dakota. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2009, 4:33 PM CDT (21:33 UTC)
- Expired
- Jul 1, 2009, 10:06 AM CDT
- In force
- 4 days
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 143 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wild Rice River (ND) near Abercrombie (ABRN8). The gauge peaked at 11.34 ft at Jun 29, 2009, 10:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05053000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 27, 3:08 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 27, 3:08 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 308 PM CDT SAT JUN 27 2009 .SHORT TERM... CENTER OF 500 MB SPIN OVER CNTRL ND ATTM AND THIS WILL PROGRESS EAST-SOUTHEAST THRU FCST AREA THE REST OF THE AFTN AND EARLY EVE. COLD AIR ALOFT COMBINED WITH JUST ENOUGH SFC HEATING RESULTING IN STEEP LAPSE RATES AND THE POTENTIAL FOR MULTI-CELL STORMS PRODUCING 1 INCH HAIL. 0-6 KM SHEAR IS WEAK SO LONG LIVED SUPERCELLS ARE NOT EXPECTED. INTERESTING ENOUGH A NARROW LINE OF STORMS HAS FORMED FROM ROLETTE TO NEAR GRAND FORKS JUST ON THE NORTH SIDE OF THE VORT MAX CENTER. THIS LINE HAS NOT MOVED TOO MUCH. WILL LET CHC TSTMS RIDE THRU 02Z THEN SHIFT FOCUS INTO NW MN WHERE ACTIVITY WILL LIKELY END OVERNIGHT. ON SUNDAY...COLD POOL MOVES EAST BUT ENOUGH INSTABILITY AROUND TO GENERATE SOME -SHRA OR -TSRA IN NORTH CENTRAL MN ROX-ADC AREAS EASTWARD. EARLY NEXT WEEK SHOWS HIGH PRESSURE RIDGING INTO THE AREA TO THE WEST OF A VERY SLOW MOVING UPR LOW OVER THE ERN GREAT LAKES. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY NO MAJOR CHANGES TO THE LONG-TERM FORECAST GIVEN MORE SIGNIFICANT NEAR-TERM CONCERNS. GFS/ECMWF IN RELATIVE AGREEMENT WITH THE LONG- WAVE SYNOPTIC PATTERN THROUGH NEXT WEEKEND. BOTH MODELS SHOW LARGE UPPER LEVEL LOW ACROSS THE GREAT LAKES/NEW ENGLAND WITH A BUILDING RIDGE ACROSS THE WESTERN CONUS...LEAVING THE FORECAST AREA IN NORTH- NORTHWEST FLOW ALOFT. KEPT FORECAST DRY THROUGH FRIDAY WITH NO APPARENT FOCUSING MECHANISMS FOR CONVECTION. HOWEVER...DID INTRODUCE CHANCE POPS SATURDAY AS SHORT WAVE TROUGH FROM WEST CENTRAL CANADA BREAKS THROUGH THE WEST COAST RIDGE AND ACROSS THE NORTHERN PLAINS. TEMPERATURES FOR THE PERIOD WILL BE PLEASANT...WITH HIGHS IN THE MID 70S TO LOW 80S AND OVERNIGHT LOWS IN THE 50S. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. VFR CONDITIONS WILL DOMINATE...BUT IFR/MVFR CEILINGS/VISIBILITIES MAY BE OBSERVED WITH STRONGER STORMS. GIVEN SCATTERED AND SOMEWHAT RANDOM NATURE OF CONVECTIVE DEVELOPMENT... KEPT 18 UTC TAF FORECAST DRY. HAVING SAID THAT...FREQUENT UPDATES ARE LIKELY THE NEXT 12 HOURS AS CONVECTIVE SITUATION UNFOLDS. BREEZY NORTHWEST WIND WILL PERSIST WITH GUSTS FROM 25 TO 30 KTS POSSIBLE AT ALL TAF SITES. .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE/ROGERS
Hazardous weather outlook, Jun 27, 6:52 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 652 AM CDT SAT JUN 27 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 652 AM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. LARGE HAIL IS THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTHWEST MINNESOTA FOR SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING. NG
In the hours before
Local storm report, Jun 27, 11:31 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1131 AM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD PARK RIVER 48.39N 97.74W
06/27/2009 WALSH ND EMERGENCY MNGR
WATER OVER ROAD AT COUNTY 12 NORTH OF PARK RIVER. WATER
OVER ROADWAY AT COUNTY 18 EAST OF HIGHWAY 18
0900 AM HEAVY RAIN LANKIN 48.31N 97.92W
06/27/2009 E7.00 INCH WALSH ND EMERGENCY MNGR
7 TO 7.5 INCHES OF RAIN IN THE LANKIN AREA. OVERLAND
FLOODING REPOTRED.
0900 AM HEAVY RAIN PARK RIVER 48.39N 97.74W
06/27/2009 E3.50 INCH WALSH ND EMERGENCY MNGR
3 TO 3.5 INCHES OF RAIN IN PASRK RIVER AREA LEADING TO
OVERLAND FLOODING.
&&
MEWENSSpecial weather statement, Jun 27, 2:39 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 239 PM CDT SAT JUN 27 2009 NDZ007-015-016-026-027-054-272000- GRAND FORKS ND-RAMSEY ND-WESTERN WALSH COUNTY ND-CAVALIER ND- NELSON ND-EASTERN WALSH COUNTY ND- 239 PM CDT SAT JUN 27 2009 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA AND EXTREME NORTHEASTERN NELSON COUNTY IN NORTHEAST NORTH DAKOTA AND SOUTH CENTRAL CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA AND NORTHEASTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA AND NORTHERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA... UNTIL 300 PM CDT AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORM CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL. THE LINE OF STORMS EXTENDED FROM THE HAMPDEN AREA THROUGH ADAMS...LANKIN FOREST RIVER AND MANVEL. THE SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... INSKTER AT 245 PM...EDMORE AT 300 PM CDT...DAHLEN AT 300 PM AND GILBY AT 3900 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 4823 9716 4796 9711 4841 9874 4859 9866 TIME...MOT...LOC 1935Z 284DEG 10KT 4845 9858 EWENS
Local storm report, Jun 27, 3:02 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
302 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FUNNEL CLOUD 5 S ROCKLAKE 48.72N 99.25W
06/27/2009 TOWNER ND PUBLIC
0245 PM TORNADO 5 N CANDO 48.56N 99.20W
06/27/2009 TOWNER ND PUBLIC
0250 PM FUNNEL CLOUD 10 NW CANDO 48.59N 99.36W
06/27/2009 TOWNER ND PUBLIC
0255 PM HAIL 4 E LARIMORE 47.91N 97.54W
06/27/2009 E0.25 INCH GRAND FORKS ND FIRE DEPT/RESCUE
0255 PM HAIL 3 N STARKWEATHER 48.50N 98.88W
06/27/2009 E0.50 INCH RAMSEY ND TRAINED SPOTTER
&&
MEWENSLocal storm report, Jun 27, 3:15 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
315 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TORNADO 9 NW CANDO 48.58N 99.34W
06/27/2009 TOWNER ND PUBLIC
ND-ARB OBSERVER REPORTED BRIEF TOUCHDOWN NORTH OF THEIR
LOCATION. ANOTHER FUNNEL VISIBLE TO THE EAST BUT LOWER
ELEVATIONS OBSCURED BY TREE LINE.
0313 PM HAIL 4 SE STARKWEATHER 48.41N 98.82W
06/27/2009 E0.25 INCH RAMSEY ND CO-OP OBSERVER
&&
MEWENSSpecial weather statement, Jun 27, 4:20 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 420 PM CDT SAT JUN 27 2009 NDZ014-015-024-026-027-272215- GRAND FORKS ND-EDDY ND-BENSON ND-RAMSEY ND-NELSON ND- 420 PM CDT SAT JUN 27 2009 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NELSON COUNTY...RAMSEY COUNTY...BENSON COUNTY...EDDY COUNTY...NELSON COUNTY AND GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA... UNTIL 515 PM CDT AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DEVILS LAKE TO NEAR GRAND FORKS...MOVING TO THE SOUTH AT 15 MPH. THUNDERSTORMS WILL REMAIN NEAR... LAKOTA...LARIMORE...GRAND FORKS AND DEVILS LAKE THROUGH 5 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 4829 9901 4804 9754 4770 9771 4787 9918 TIME...MOT...LOC 2118Z 015DEG 13KT 4818 9892 4798 9771 DTR
Local storm report, Jun 27, 4:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
423 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL DEVILS LAKE 48.11N 98.87W
06/27/2009 E0.75 INCH RAMSEY ND TRAINED SPOTTER
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:12 PM CDT | Flash Flood Warning | FGF | Grand Forks, Nelson | 14 hr |
| Jun 26, 7:45 PM CDT | Tornado Warning | FGF | Grand Forks, Steele, Traill | 60 min |
| Jun 26, 8:45 PM CDT | Special Weather Statement | FGF | Traill | 60 min |
| Jun 26, 9:06 PM CDT | Tornado Warning | FGF | Traill | 54 min |
| Jun 26, 9:32 PM CDT | Flash Flood Warning | FGF | Benson, Eddy, Nelson, Ramsey, Towner, Walsh | 11 hr |
| Jun 26, 9:52 PM CDT | River Flood Warning | FGF | Walsh | 5 days |
| Jun 26, 10:11 PM CDT | Flash Flood Warning | FGF | Grand Forks, Traill | 11 hr |
| Jun 27, 7:04 AM CDT | Areal Flood Warning | FGF | Cavalier, Towner | 5 hr |
| Jun 27, 7:55 AM CDT | Areal Flood Warning | FGF | Nelson, Walsh | 3 days |
| Jun 27, 8:53 AM CDT | Areal Flood Warning | FGF | Grand Forks, Traill | 3 days |
| Jun 27, 10:10 AM CDT | Areal Flood Advisory | FGF | Benson, Ramsey | 26 hr |
| Jun 27, 10:33 AM CDT | River Flood Warning | FGF | Grand Forks | 5 days |
| Jun 27, 10:33 AM CDT | River Flood Warning | FGF | Grand Forks, Walsh | 6 days |
| Jun 27, 11:47 AM CDT | Areal Flood Advisory | FGF | Cavalier, Towner | 24 hr |
| Jun 27, 1:24 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey, Towner | 51 min |
| Jun 27, 2:39 PM CDT | Special Weather Statement | FGF | Walsh | 21 min |
| Jun 27, 2:47 PM CDT | Tornado Warning | FGF | Towner | 28 min |
| Jun 27, 3:22 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey, Towner | 53 min |
| Jun 27, 4:20 PM CDT | Special Weather Statement | FGF | Nelson | 55 min |
| Jun 27, 6:39 PM CDT | Special Weather Statement | FGF | Cass | 51 min |
| Jun 26, 8:51 PM CDT | Tornado Warning | FGF | Polk | 39 min |
| Jun 26, 10:01 PM CDT | Special Weather Statement | FGF | Norman | 59 min |
| Jun 27, 9:57 AM CDT | River Flood Warning | FGF | Kittson | 6 days |
Nearby
River Flood Warnings in North Dakota, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.